Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

What is the cause for high blood pressure and swelling under left chin with tightness in neck area?

User rating for this question
Very Good
Answered by

Pediatrician, Pulmonology
Practicing since : 2002
Answered : 214 Questions
Question
For past couple weeks BP was getting high and sporadic i was taking 20 mg lisinopril and 50 mg toprol four days ago stopped lisinopril and started 100 mg of toprol. yesterday noticed swelling under left chin area hurts to the touch some occasional tightness in neck area. Went to er last night they put me on Keflex 500mg 4 times a day. Feel tired and kinda wore out. Did blood work said everything looked okay white cell 9000.
Posted Sat, 4 Jan 2014 in Medicines and Side Effects
 
 
Answered by Dr. Sonila Borici 1 hour later
Brief Answer: Please follow the suggestions below.. Detailed Answer: HI I read carefully all your concerns and I am sorry for your situation. With regards to your tiredness I would like to say there are two main culprits: 1.The first is that you have increased the toprol doses. It is a beta blocker and tiredness is a side effect. Please check your blood pressure and heart beat to rule out / confirm hypotension and bradycardia (heart beat slower than 60 /min) 2.The second is that you are using Keflex (antibiotic) to treat a bacterial infection. It is common that bacterial infection make us feel tired and powerless. So at the end I would like to say: - Consult your physician for toprol doses - Use plenty of water - Check up your blood pressure and heart beat - take rest still you fill better Hope it will hepl you. If you have ather concerns please feel free and ask me. Dr.Sonila
Above answer was peer-reviewed by
 
Follow-up: What is the cause for high blood pressure and swelling under left chin with tightness in neck area? 1 hour later
BP us running 130/77 heart rate 74 I feel occasionally some chest discomfort but is this do to infection? I had EKG wed and it looked okay. BP is running 130/77 heart 74 I have some occasional upper chest discomfort is this do to infection? I had EKG wed do to BP issues it looked good, how long should it take antibotic to show some relief?
 
 
Answered by Dr. Sonila Borici 23 hours later
Brief Answer: Please follow the suggestions below... Detailed Answer: Hi I am glad to know that your EKG and BP are normal. With regards to your upper chest discomfort it could be due to infection or due to low heart rate at that moment. So I would advice to check up your BP and heart rate when you feel chest discomfort. You should keep monitoring for 1week, record the results and pass them to me to assist you further. I would also advice do now worry, everything will be settled in a couple of days You need to have patience and rest. Oral antibiotic take ingeneral 48 hours to be efective and shows relief. Wishing you fast recovery. Dr. Sonila
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor